Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Mar 23, 2025, 2:20 AM CDT for 13 counties in Illinois; 21 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Mar 23, 2025, 2:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2025, 2:20 AM CDT (07:20 UTC)
- In effect from
- Mar 23, 2025, 2:00 PM CDT
- Expired
- Mar 24, 2025, 12:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS73 KDVN 230720 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 220 AM CDT Sun Mar 23 2025 IAZ040>042-051>054-064>068-ILZ015-231700- /O.NEW.KDVN.WI.Y.0006.250323T1900Z-250324T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Johnson-Cedar- Clinton-Muscatine-Scott-Rock Island- Including the cities of Rock Island, Muscatine, Maquoketa, Iowa City, Manchester, Vinton, Tipton, Anamosa, Bettendorf, Dubuque, Moline, Independence, Davenport, Clinton, and Cedar Rapids 220 AM CDT Sun Mar 23 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Illinois and east central and northeast Iowa. * WHEN...From 2 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ001-002-007-009-016>018-231700- /O.NEW.KDVN.WI.Y.0006.250323T2100Z-250324T0500Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Including the cities of Galena, Sterling, Princeton, Mount Carroll, Freeport, Geneseo, and Hennepin 220 AM CDT Sun Mar 23 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, and Whiteside Counties. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
4 follow-up statements
850 WWUS73 KDVN 231731 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1231 PM CDT Sun Mar 23 2025 IAZ040>042-051>054-064>068-ILZ015-240300- /O.CON.KDVN.WI.Y.0006.250323T1900Z-250324T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Johnson-Cedar- Clinton-Muscatine-Scott-Rock Island- Including the cities of Rock Island, Dubuque, Davenport, Vinton, Tipton, Muscatine, Maquoketa, Independence, Iowa City, Anamosa, Moline, Clinton, Manchester, Cedar Rapids, and Bettendorf 1231 PM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Illinois and east central and northeast Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ILZ001-002-007-009-016>018-240300- /O.CON.KDVN.WI.Y.0006.250323T2100Z-250324T0500Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Including the cities of Mount Carroll, Galena, Hennepin, Princeton, Geneseo, Sterling, and Freeport 1231 PM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, and Whiteside Counties. * WHEN...From 4 PM this afternoon to midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JTS
348 WWUS73 KDVN 231927 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 227 PM CDT Sun Mar 23 2025 IAZ063-076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-240300- /O.EXA.KDVN.WI.Y.0006.000000T0000Z-250324T0300Z/ Iowa-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Mercer-Henderson-Warren-Hancock-McDonough-Scotland- Clark- Including the cities of Sigourney, Fort Madison, Oquawka, Fairfield, Memphis, Kahoka, Burlington, Aledo, Carthage, Wapello, Mount Pleasant, Marengo, Washington, Keosauqua, Macomb, and Monmouth 227 PM CDT Sun Mar 23 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Illinois, east central and southeast Iowa, and northeast Missouri. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ IAZ040>042-051>054-064>068-ILZ015-240300- /O.CON.KDVN.WI.Y.0006.000000T0000Z-250324T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Johnson-Cedar- Clinton-Muscatine-Scott-Rock Island- Including the cities of Rock Island, Dubuque, Davenport, Vinton, Tipton, Muscatine, Maquoketa, Independence, Iowa City, Anamosa, Moline, Clinton, Manchester, Cedar Rapids, and Bettendorf 227 PM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph * WHERE...Portions of northwest Illinois and east central and northeast Iowa. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ ILZ001-002-007-009-016>018-240300- /O.CON.KDVN.WI.Y.0006.250323T2100Z-250324T0500Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Including the cities of Mount Carroll, Galena, Hennepin, Princeton, Geneseo, Sterling, and Freeport 227 PM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph * WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, and Whiteside Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north to south oriented roadways. Use extra caution. Secure outdoor objects. && $$ JTS
343 WWUS73 KDVN 240219 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 919 PM CDT Sun Mar 23 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024>026- 034-035-MOZ009-010-240330- /O.CAN.KDVN.WI.Y.0006.000000T0000Z-250324T0300Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Memphis, Independence, Carthage, Vinton, Rock Island, Aledo, Cedar Rapids, Washington, Wapello, Keosauqua, Monmouth, Bettendorf, Fairfield, Muscatine, Kahoka, Marengo, Maquoketa, Mount Pleasant, Davenport, Dubuque, Iowa City, Fort Madison, Oquawka, Sigourney, Burlington, Manchester, Moline, Clinton, Macomb, Anamosa, and Tipton 919 PM CDT Sun Mar 23 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts to 30 to 35 mph are expected the rest of tonight, however gusts reaching 45 mph have come to an end. $$ ILZ001-002-007-009-016>018-240500- /O.CON.KDVN.WI.Y.0006.000000T0000Z-250324T0500Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Including the cities of Freeport, Princeton, Hennepin, Mount Carroll, Galena, Geneseo, and Sterling 919 PM CDT Sun Mar 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph * WHERE...Bureau, Putnam, Carroll, Henry IL, Jo Daviess, Stephenson, and Whiteside Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Gibbs
930 WWUS73 KDVN 240459 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1159 PM CDT Sun Mar 23 2025 ILZ001-002-007-009-016>018-240600- /O.EXP.KDVN.WI.Y.0006.000000T0000Z-250324T0500Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Including the cities of Hennepin, Princeton, Sterling, Geneseo, Mount Carroll, Freeport, and Galena 1159 PM CDT Sun Mar 23 2025 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... Gusty west winds will continue overnight but are no longer expected to reach advisory levels. Expect occasional gusts near 35 mph into Monday morning. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:59 AM CDT, 1 hour 21 minutes earlier. Its key messages:
- Next chance of showers and a few thunderstorms move in late tonight through Sunday morning (60-90%)
- Strong southerly winds develop late tonight through Sunday morning, and again Sunday afternoon and evening, with gusts of 30-40+ MPH possible
- Periodic chances for rain next week with temperatures gradually trending above normal
Area forecast discussion, Mar 23, 12:59 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1259 AM CDT Sun Mar 23 2025 .KEY MESSAGES... - Next chance of showers and a few thunderstorms move in late tonight through Sunday morning (60-90%) - Strong southerly winds develop late tonight through Sunday morning, and again Sunday afternoon and evening, with gusts of 30-40+ MPH possible - Periodic chances for rain next week with temperatures gradually trending above normal && .SHORT TERM /THROUGH MONDAY/... Issued at 211 PM CDT Sat Mar 22 2025 Dry conditions will continue through at least midnight tonight, thanks to a surface ridge of high pressure that is currently moving through the area. In its wake, surface pressure gradient looks to tightening this evening, leading to breezy southeast winds tonight. Then, a mid-level shortwave, evident on GOES-East mid-level water vapor satellite imagery over MT/WY region, which will gradually make its way toward the area late tonight through Sunday morning. The attendant surface low looks to remain north of our region over central Minnesota into northern Wisconsin through Sunday afternoon. In terms of convection, ensemble and deterministic guidance both suggest a period of perhaps a few thunderstorms between 10z/5 AM to 15z/10 AM Sunday morning when most-unstable CAPE is progged up to 500 J/kg, with latest HREF soundings suggesting more elevated convection. Low to moderate mid-level lapse rates of 6-7 degrees C/km will accompany the shortwave, so some small hail is possible with this convection. The Storm Prediction Center has actually pulled the Marginal Risk (level 1 of 5) of severe weather that was up against our southwest for tonight farther south over central Missouri, so severe weather isn't expected for us tonight. There could be locally strong wind gusts of 30-40+ MPH late tonight into early Sunday morning as the showers develop, which could lead to these strong winds punching through the thermal inversion, so something to watch for in the morning. The mid-level shortwave should loiter into the afternoon hours Sunday, along with a surface cold front that will sweep through. There will be a brief respite from the gusty southerly winds until winds become more west-northwest in the afternoon hours post-fropa, with another period of gusts between 30-40+ MPH across the area. High temperatures on Sunday look to warm to the lower 50s north to near 60 south. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 211 PM CDT Sat Mar 22 2025 The overall synoptic pattern doesn't change a whole lot for Sunday night through Wednesday, with ensemble 500 mb height cluster analysis and deterministic global models all agreeing in a longwave trough loitering over the eastern 2/3rds of the CONUS, placing our region in a persistent northwest flow regime. This is a prime location for any shortwaves in the upper-level flow to pass over us, and indeed, there are a few impulses that could bring chances (30- 50%) of showers at times Monday night through Tuesday. In terms of strong to severe storm potential, this appears to be very low at this time. Wednesday looks to be dry overall as the northern stream trough finally breaks down, with a ridging pattern taking shape over the Intermountain West region. However, a southern stream shortwave is progged to develop over the southern Plains and lift northeastward towards our region by Thursday and Friday, leading to a more active period. This shortwave appears to be accompanied by a northward surge of Gulf moisture towards the Corn Belt as the ECMWF ensemble climatological percentiles of integrated WV transport indicates values over 90% Friday afternoon and evening. Both the ECMWF EFI for CAPE and the CSU machine-learning probabilities for strong to severe storms indicates a noticeable, but lower end, severe weather environment Friday, so something for us to watch as we get closer to late week next week. Southerly flow will become more common by Thursday and Friday next week, resulting in increasing temperatures and dew points as highs return to the upper 50s to lower/middle 60s by Thursday, and warming up even further by Friday, with highs in the lower to middle 70s. Dew points look to increase back to the 50s per the NBM. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1245 AM CDT Sun Mar 23 2025 Conditions will deteriorate late tonight into Sunday AM with areas of rain developing across E Iowa and NW Illinois as ceilings lower to MVFR/IFR. Low-level wind shear is expected overnight into mid Sunday morning due to a strong low-level jet with 45-50 kts southerly winds at 2000 ft AGL. Embedded thunder is possible with the steadiest period of rain mainly from mid morning into the early afternoon, but have low confidence on the coverage so right now only mentioned in a PROB30 at CID. Southerly surface winds will shift to the WNW behind a cold front midday to early afternoon and gust around 35 kts through Sunday evening. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Schultz LONG TERM...Schultz AVIATION...Uttech
Hazardous weather outlook, Mar 22, 2:24 PM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 224 PM CDT Sat Mar 22 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 224 PM CDT Sat Mar 22 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and isolated thunderstorms are possible after midnight tonight. No severe weather is anticipated, but some small hail will be possible with any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Rain will increase in coverage Sunday morning and isolated thunderstorms will remain possible. Strong southerly winds will be possible in the early morning, gusting between 30 to 40 MPH. Strong westerly winds with gusts of 30 to 40 MPH are possible Sunday afternoon and evening. This will lead to elevated fire danger in the afternoon and early evening for locations along and west of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. JTS
In the hours before
Local storm report, Mar 23, 12:21 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1221 AM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Memphis 40.46N 92.17W
03/21/2025 Scotland MO Public
Delayed report. Damage to an awning and
shingles blown off a roof. Time estimated
from radar.
&&Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.